HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Addiction & Recovery (Group) » Anyone else ever been "fl...

Wed Mar 14, 2018, 02:29 PM

Anyone else ever been "floxed"

from the antibiotic Ciprofloxacin?

17 replies, 1435 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 17 replies Author Time Post
Reply Anyone else ever been "floxed" (Original post)
Heartstrings Mar 2018 OP
JDC Mar 2018 #1
fleur-de-lisa Mar 2018 #2
fleur-de-lisa Mar 2018 #3
Shrike47 Mar 2018 #4
irisblue Mar 2018 #5
Heartstrings Mar 2018 #6
irisblue Mar 2018 #7
Heartstrings Mar 2018 #8
Sneederbunk Mar 2018 #9
Heartstrings Mar 2018 #12
irisblue Mar 2018 #14
left-of-center2012 Mar 2018 #10
Freddie Mar 2018 #11
Bongo Prophet Mar 2018 #15
Freddie Mar 2018 #16
Bongo Prophet Mar 2018 #17
Laffy Kat Mar 2018 #13

Response to Heartstrings (Original post)

Wed Mar 14, 2018, 02:30 PM

1. Never heard of it. Will hit the google.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 02:37 PM

2. I have had problems with both of my Achilles heels shortly after taking Cipro.

Felt like the tendons ruptured. Luckily it never happened to both ankles at the same time. I wouldn't have been able to walk.

Floxing is supposed to have something to do with a magnesium deficiency. As a migraine sufferer, I have been taking magnesium supplements for the last few years. Haven't had any issues with my Achilles tendons since.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 02:43 PM

3. I am having kidney issues right now.

In the past, for UTIs I was always prescribed Cipro because I have severe allergic reactions to Bactrim or any other drug with sulfa.

A few days ago I saw my doctor for what I thought was a UTI and he said that he won't prescribe Cipro anymore, which is fine with me given the Achilles tendon issue I have had in the past. Now I'm on Nitrofurantoin.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 02:55 PM

4. I lost my hearing due to Cipro. Well, severely impared it following Cipro thru a Pik line.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 02:59 PM

5. Is Floxxing an addictive response to an antibiotic or a post antibio use?

Googles imply post usage pains of many awful types.
Curious, help me out.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to irisblue (Reply #5)

Wed Mar 14, 2018, 03:18 PM

6. Yes, it's the bodies response to use of the antibiotic.

Some people have adverse reactions after using, sometimes lasting an indefinite length of time....

This op is to hopefully find others who have had issues with Ciprofloxacin and how they're dealing with effects.....

Thank you for your research irisblue!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Reply #6)

Wed Mar 14, 2018, 03:23 PM

7. I have never heard that term before, you've taught me today.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to irisblue (Reply #7)

Wed Mar 14, 2018, 03:24 PM

8. My pleasure!

Learn something new everyday right?

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 03:29 PM

9. Dems were ratfloxed in 2016 election.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Sneederbunk (Reply #9)

Wed Mar 14, 2018, 04:10 PM

12. Yea, no doubt.......nt

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Sneederbunk (Reply #9)

Wed Mar 14, 2018, 05:39 PM

14. Good usage.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 03:56 PM

10. I've been on Cipro a few times over my lifetime

Don't recall a problem,
except antibiotics can also alter the "good bugs" in my intestines and I'm out of whack a week or two.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 03:57 PM

11. My elderly FIL had extreme confusion

When hospitalized with pneumonia. Prior to getting sick he was fine, no dementia, age 85. Doctor said that Cipro (commonly used to treat lung infections) can cause a psychotic reaction in the elderly.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Freddie (Reply #11)

Wed Mar 14, 2018, 10:40 PM

15. Did he get better afterward, or was it permanent? n/t

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Bongo Prophet (Reply #15)

Thu Mar 15, 2018, 06:17 AM

16. He seemed to be getting less confused

but he got sicker and died, combination of pneumonia and heart problems. I googled Cipro and confusion in elderly and there are many articles about it, mostly quite recent.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Freddie (Reply #16)

Thu Mar 15, 2018, 11:17 PM

17. I am sorry to hear that, Freddie

I will read up on cipro again. Side effects are important to consider in choosing a treatment path. The risk/benefit assessment is complicated, and when under stress to make decisions can be a bit paralyzing. Thank you for sharing.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Heartstrings (Original post)

Wed Mar 14, 2018, 04:17 PM

13. Antibiotics can be extremely powerful.

Just about all of them make me feel wonky and I really don't like taking them. Cipro is way over-prescribed, IMO.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread